View Full Version : Propecia/Finesteride Shedding

07-15-2011, 05:51 AM
I'm 28 years old and have been loosing my hair for about three years now. I still have pretty decent coverage but about a year ago I decided to take action. I started with minoxidil and moved to Revivogen after about six months, while trying all kinds of shampoos at the time, including Niz.

I started taking Fin almost two months ago and after about one week I started loosing about 40 a day. At the time I started, I've been taking Revivogen for about six months and it had slowed my loss considerably to about 5-10 hairs (per shower I mean, don't really have any other efficient way to count). After a week of Fin though, I started noticing increased numbers of hairs in the shower and it has settled at around 40 or so I would say.

I've been reading a lot about the initial shed phase that people refer to, about the hair cycling, and that the length of the initial shed should last about six months. I've even heard some say that the hair will actually look worse before looking better and that I should give it at least a year. I am definitely planning on giving it a year, and even more, while continuing the Niz + Revivogen (I'll maybe add minoxidil), but I would really like to get some words of encouragement, as this period is really hard and stressful. I must admit that this struggle has taken center stage in my life, and I would just like to hear that I'm on the right track. You're doing whatever you can, you see the shed in action, and you're continuously being told to keep the faith and stick it out - not an easy task you know? The day-to-day sure isn't...

Anyway, I would appreciate any comments or advise people might have out there, I really would. Thanks.

07-15-2011, 03:12 PM
Well I can't give you any advice at all since I'm too just starting with Fin. I'e recently reached my first month and I'm very worried cause really have seen a lot of hair falling and also yes I feel my hair worst than before, practically feel I'm loosing it all.

So I can't tell you if that's a common stage or not but definitely I'm shedding and seeing less hair on my head than before.

07-15-2011, 07:32 PM
everyone responds to the drug differently. nobody can pinpoint exactly what's going on w/ your situation. if you're genetically called to lose hair then you'll lose them without finasteride. if your hair loss is genetically programmed to stop after mild thinning then finasteride won't make things any worse than you already are/were. if your hair loss is extremely aggressive then finasteride won't be of much help but considering 125 (5mg) generic finasteride pills cost $37 at Target there's really nothing to lose except perhaps dick fail :rolleyes: